Skip directly to search Skip directly to A to Z list Skip directly to page options Skip directly to site content

NIOSHTIC-2 Publications Search

Search Results

Drug overdoses and dependence.

Authors
Thunidiyil-JG; Beauchamp-JK; Olson-KR
Source
Hospital Medicine. 2nd edition. Wachter RM; Goldman L; Hollander H; eds., Philadelphia, PA: Lippincott Williams & Wilkins, 2005 Apr; :1229-1242
Link
NIOSHTIC No.
20037310
Abstract
There are many different initial manifestations of an acute drug overdose. These may include an altered level of consciousness, seizures, hypotension, cardiac arrhythmias, metabolic acidosis, or gastrointestinal symptoms. Important variables in the history include the specific drug or drugs taken, the amount taken, the time between the overdose and presentation, and any underlying medical illnesses Certain drugs (e.g., carbamazepine, salicylates, tricyclic antidepressants, sustained-release or enteric-coated preparations) may be absorbed slowly or erratically, which can delay the onset of toxicity. Some drugs (e.g., digoxin, lithium, salicylates, theophylline, metformin, verapamil) can cause toxicity after chronic, repeated overmedicate or In the presence of impaired drug elimination because of kidney or liver dysfunction.
Keywords
Drug-abuse; Drug-interaction; Drugs; Health-hazards; Median-lethal-dose; Medical-research; Medical-treatment
Publication Date
20050401
Document Type
Book or book chapter
Editors
Wachter-RM; Goldman-L; Hollander-H
Funding Type
Grant
Fiscal Year
2005
NTIS Accession No.
NTIS Price
ISBN No.
9780781747271
Identifying No.
Grant-Number-T42-OH-008429
Source Name
Hospital Medicine. 2nd edition
State
CA; NJ
Performing Organization
University of California, Berkeley
TOP